Alert archive / Maine / Winter Storm Warnings in 2016
Winter Storm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Jan 16, 2016, 1:07 PM EST for Hancock County, Penobscot County, Washington County, Maine. It was in force for 6 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 16, 2016, 1:07 PM EST (18:07 UTC)
- Expired
- Jan 16, 2016, 6:40 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 1:08 PM EST | SNOW 2 | Newport, ME | |
| Jan 16, 1:15 PM EST | SNOW 2.2 | 4 Nw Ellsworth, ME | |
| Jan 16, 1:15 PM EST | SNOW 3 | Greenbush, ME | |
| Jan 16, 1:45 PM EST | SNOW 2 | 4 E East Machias, ME | |
| Jan 16, 1:45 PM EST | SNOW 2.5 | 3 E Orland, ME | |
| Jan 16, 1:50 PM EST | SNOW 2.5 | 1 S Baring, ME | |
| Jan 16, 2:00 PM EST | SNOW 3 | Prospect Harbor, ME | 1 INCH PAST HOUR |
| Jan 16, 2:00 PM EST | SNOW 4.3 | Bangor, ME | |
| Jan 16, 2:00 PM EST | SNOW 6.8 | Eastport, ME | BLOWING AND DRIFTING |
| Jan 16, 2:20 PM EST | SNOW 3 | Pembroke, ME | |
| Jan 16, 2:27 PM EST | SNOW 2.1 | Grand Lake Stream, ME | |
| Jan 16, 2:30 PM EST | SNOW 4.8 | East Surry, ME | |
| Jan 16, 2:30 PM EST | SNOW 5 | Bangor, ME | |
| Jan 16, 2:30 PM EST | SNOW 5.5 | 2 Nne Mount Desert, ME | |
| Jan 16, 3:00 PM EST | SNOW 2.2 | 2 W Cranberry Isles, ME | |
| Jan 16, 3:05 PM EST | SNOW 4 | Old Town, ME | |
| Jan 16, 3:20 PM EST | SNOW 5.5 | Machias, ME | |
| Jan 16, 3:25 PM EST | SNOW 4.5 | Prospect Harbor, ME | |
| Jan 16, 3:30 PM EST | SNOW 4.3 | 4 S Blue Hill, ME | ONLY FLURRIES NOW |
| Jan 16, 3:30 PM EST | SNOW 4.5 | Ellsworth, ME | ONLY FLURRIES NOW |
| Jan 16, 3:39 PM EST | SNOW 6.2 | Ellsworth, ME | SNOW WINDING DOWN |
| Jan 16, 3:55 PM EST | SNOW 7 | 1 W Roque Bluffs, ME | |
| Jan 16, 4:30 PM EST | SNOW 3 | Newport, ME | |
| Jan 16, 4:30 PM EST | SNOW 6.5 | 2 Nne Mount Desert, ME | |
| Jan 16, 4:51 PM EST | SNOW 5 | 4 E East Machias, ME | |
| Jan 16, 5:16 PM EST | SNOW 3.6 | 1 Sw Orono, ME | |
| Jan 16, 5:44 PM EST | SNOW 4 | 4 Nw Ellsworth, ME | |
| Jan 16, 6:00 PM EST | SNOW 3 | 6 Sw Bradford, ME | |
| Jan 16, 6:00 PM EST | SNOW 5 | Orrington, ME | |
| Jan 16, 6:05 PM EST | SNOW 5.2 | Orland, ME | |
| Jan 16, 6:08 PM EST | SNOW 5.5 | Levant, ME | |
| Jan 16, 6:15 PM EST | SNOW 6 | Old Town, ME | |
| Jan 16, 6:20 PM EST | SNOW 3 | Newport, ME | |
| Jan 16, 6:20 PM EST | SNOW 7 | Harrington, ME | |
| Jan 16, 6:25 PM EST | SNOW 2.5 | 2 W Cranberry Isles, ME | |
| Jan 16, 6:30 PM EST | SNOW 6 | Gouldsboro, ME | |
| Jan 16, 6:35 PM EST | FREEZING RAIN 0.1 | 1 Wsw East Surry, ME | |
| Jan 16, 6:35 PM EST | SNOW 5 | 1 Wsw East Surry, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 413 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS41 KCAR 161807 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 107 PM EST SAT JAN 16 2016 MEZ029-030-170215- /O.UPG.KCAR.WW.Y.0002.000000T0000Z-160117T0600Z/ /O.NEW.KCAR.WS.W.0002.160116T1807Z-160117T0500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 107 PM EST SAT JAN 16 2016 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...COASTAL HANCOCK AND WASHINGTON COUNTIES * HAZARD TYPES...SNOW MIXED WITH SLEET AT TIMES. * SNOW ACCUMULATIONS...6 TO 9 INCHES. * TIMING...THROUGH THIS EVENING. * IMPACTS...HEAVY SNOWFALL WITH RATES OF 2 INCHES PER HOUR WILL LEAD TO DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND LOW VISIBILITIES. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID TO UPPER 20S. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. GUSTY NORTH WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS. && $$ MEZ015>017-170215- /O.UPG.KCAR.WW.Y.0002.000000T0000Z-160117T0600Z/ /O.NEW.KCAR.WS.W.0002.160116T1807Z-160117T0500Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 107 PM EST SAT JAN 16 2016 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHERN PISCATAQUIS COUNTY...PENOBSCOT COUNTY... SOUTHERN AROOSTOOK COUNTY...INTERIOR WASHINGTON COUNTY... INTERIOR HANCOCK COUNTY * HAZARD TYPES...SNOW WITH PERIODS OF SLEET AT TIMES THROUGH THE AFTERNOON. * SNOW ACCUMULATIONS...5 TO 9 INCHES. * TIMING...THROUGH THIS EVENING. A BAND OF HEAVIER SNOW IS EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. * IMPACTS...HEAVY SNOWFALL WITH RATES OF 1 TO 2 INCHES PER HOUR WILL LEAD TO DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND LOW VISIBILITIES. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...UPPER TEENS TO LOWER 20S. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. GUSTY NORTH WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS. && $$ MEZ005-006-010-011-031-032-170215- /O.EXT.KCAR.WW.Y.0002.000000T0000Z-160117T0500Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 107 PM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATIONS...SOUTHERN PISCATAQUIS COUNTY...PENOBSCOT COUNTY... SOUTHERN AROOSTOOK COUNTY...INTERIOR WASHINGTON COUNTY... INTERIOR HANCOCK COUNTY * HAZARD TYPES...SNOW INTO THE EVENING. * SNOW ACCUMULATIONS...3 TO 6 INCHES. * TIMING...THROUGH THIS EVENING. A BAND OF HEAVIER SNOW IS EXPECTED LATER THIS AFTERNOON INTO THE EARLY EVENING. * IMPACTS...BRIEF HEAVY SNOWFALL WITH RATES OF 1 TO 2 INCHES PER HOUR COULD LEAD TO DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND LOW VISIBILITIES. * WINDS...NORTH 10 TO 15 MPH. * TEMPERATURES...IN THE LOWER 20S. * VISIBILITIES...ONE HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HEWITT
1 follow-up statement
694 WWUS41 KCAR 162340 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 640 PM EST SAT JAN 16 2016 MEZ015>017-029-030-170045- /O.CAN.KCAR.WS.W.0002.000000T0000Z-160117T0500Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 640 PM EST SAT JAN 16 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW SHOWERS WILL CONTINUE THIS EVENING HOWEVER ANY ADDITIONAL ACCUMULATIONS WILL BE MINOR. SLICK TRAVEL CAN STILL BE EXPECTED WITH TEMPERATURES DROPPING INTO THE UPPER TEENS TO NEAR 20. $$ MEZ005-006-010-011-031-032-170045- /O.CAN.KCAR.WW.Y.0002.000000T0000Z-160117T0500Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 640 PM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW SHOWERS WILL CONTINUE THIS EVENING HOWEVER ANY ADDITIONAL ACCUMULATIONS WILL BE MINOR. SLICK TRAVEL CAN STILL BE EXPECTED WITH TEMPERATURES DROPPING INTO THE TEENS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 9:35 AM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 16, 9:35 AM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
935 AM EST SAT JAN 16 2016
.SYNOPSIS...
LOW PRESSURE FROM THE SOUTHWEST WILL TRACK SOUTH OF THE AREA THIS
AFTERNOON AND THEN MOVE EAST TOWARD THE OPEN ATLANTIC TONIGHT.
WEAK HIGH PRESSURE BUILDS BACK TOWARD THE AREA SUNDAY. UPPER LEVEL
LOW PRESSURE WITH WEAK SURFACE LOW PRESSURE WILL APPROACH DOWNEAST
MAINE SUNDAY NIGHT AND CROSS THE REGION ON MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
930 AM UPDATE...DECIDED TO ADD AREAS OF FREEZING DRIZZLE INTO THE
INTERIOR DOWNEAST AND UP INTO CENTRAL AREAS BASED ON THE LATEST
LAPS SOUNDINGS. THEY SHOW SOME DRY AIR RESIDING ABOVE 800MBS PLUS
REPORTS COMING IN VIA SOCIAL MEDIA AND PHONES OF SOME LIGHT
FREEZING PRECIP. MOISTURE IS WORKING ITS WAY IN AND FORECAST FROM
THE LATEST HRRR 3KM AND WRF SHOWING PROFILE MOISTENING AND COOLING
ALLOWING FOR ANY FREEZING PRECIP TO GO OVER TO SNOW.
AS WELL STATED BY THE MIDNIGHT CREW, MUCH OF THE GUIDANCE IS
WARMING THINGS UP TOO QUICKLY ALONG THE COAST. THE COASTAL FRONT
REMAINS OFF THE COAST PER THE 12Z SURFACE ANALYSIS W/AN
INTENSIFYING 979MB LOW SE OF NANTUCKET MOVING NE. GIVEN THE LATEST
PROJECTED TRACK OF THE LOW, THE WARMER AIR COULD REMAIN RIGHT OFF
THE COAST W/FREEZING PRECIP FOR THE COAST GOING TO SNOW INSTEAD OF
A PERIOD OF RAIN. WILL CONTINUE TO MONITOR THIS THROUGH THE DAY.
HEADLINES REMAIN IN PLACE AS IS FOR NOW. WILL ADD THE MENTION OF
THE FREEZING DRIZZLE FOR THE CENTRAL AREAS IN THE STATEMENT THIS
MORNING.
PREVIOUS DISCUSSION...PRIMARY LOW PRESSURE IS CURRENTLY
POSITIONED OVER EASTERN LAKE HURON, WITH THE SECONDARY HAVING
MOVED OFF THE DELMARVA COAST, WITH A TROUGH STRETCHED BETWEEN
THEM. THE ECMWF SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION
ATTM, THOUGH THE GFS IS DOING REASONABLY WELL. BOTH LOWS WILL
SLOWLY PUSH NORTHEASTWARD TODAY, WITH THE PRIMARY GRADUALLY GIVING
WAY TO THE SECONDARY. THE LATEST MODEL TRENDS HAVE BEEN TO KEEP
THE SECONDARY FURTHER OFF SHORE. THIS DOES A FEW THINGS...(1)
LIMITS THE AMOUNT OF MOISTURE/QPF ACROSS OUR AREA, ESPECIALLY IN
THE NORTH (2) KEEPS THE BEST FORCING OFF SHORE (3) AND LIMITS THE
AMOUNT OF WARM AIR THAT WILL SPREAD NORTHWARD AHEAD OF THE PRIMARY
LOW. AS A RESULT, EXPECT THE SNOW LINE WILL REMAIN SOUTH OF
BANGOR, WITH A MIX OF SLEET/SNOW/FREEZING RAIN LIKELY ACROSS
MAINLY COASTAL HANCOCK AND WASHINGTON COUNTIES LATE THIS MORNING
AND EARLY AFTERNOON. ANY PERIODS OF JUST PLAIN RAIN, IF THEY OCCUR
AT ALL, WILL BE VERY BRIEF AND LIMITED TO THE IMMEDIATE COAST.
ONCE THE SECONDARY LOW MOVES TO OUR EAST EARLY THIS AFTERNOON,
COLDER AIR WILL QUICKLY RUSH IN BEHIND IT, RAPIDLY CHANGING ANY
MIXED PRECIP TO ALL SNOW. ICE ACCUMULATION IS STILL EXPECTED TO BE
AROUND A TENTH OF AN INCH AT MOST, BUT SNOWFALL AMOUNTS HAVE BEEN
INCREASED, ESPECIALLY ALONG THE IMMEDIATE COAST. WIDESPREAD 4-8
INCHES OF SNOW IS EXPECTED SOUTH OF A HOULTON TO BILLY-JACK DEPOT
LINE. NORTH OF THIS LINE, HAVE LOWERED AMOUNTS A BIT WITH 2-4
INCHES TO OCCUR. THE STEADIEST PRECIPITATION WILL OCCUR ROUGHLY 1
PM TO 6 PM, THEN GRADUALLY TRANSITION TO SHOWERS FROM SOUTH TO
NORTH AS THE SECONDARY LOW PULLS AWAY AND THE SURFACE TROUGH
CROSSES THE STATE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUN LOOKS TO BE DRIER THAN IT DID YSTDY ATTM...WITH ALMOST ALL
MODELS NOW MUCH MORE PROGRESSIVE WITH MOVING THE E-W SFC TROF WELL
NE OF THE REGION BY AFTN. ANY REMAINING SN SHWRS WILL BE EXITING
THE ST JOHN VLY AREA BY EARLY SUN MORN...WITH SKIES PERHAPS
BECOMING PTLY SUNNY BY AFTN EVEN ACROSS THE N. HI TEMPS LOOK TO BE
NEAR SEASONAL NORMS.
AFT MCLR SKIES SUN EVE...CLDS INCREASE FROM THE W AS UPPER LVL LOW
PRES FROM CNTRL CAN APCHS. WEAK SFC LOW PRES AHEAD OF THIS FEATURE
WILL EXIT THE MID MAINE COAST WITH AN E-W TROF AXIS ON MON...SUGGESTING
THE POSSIBILITY OF NORLUN TROF NARROW BANDED SNFL SOMEWHERE ALG
THE MAINE COAST...BUT IT'S TO EARLY TO SAY EXACTLY WHERE. FOR THIS
REASON WE LIMIT MAX POPS TO THE LIKELY CATEGORY ALG THE COAST ON
MON UNTIL WE GET CLOSER TO THE EVENT AND GET MORE CERTAINTY AS TO
WHAT PTN OF ME COAST WILL BE GREATEST IMPACTED WITH THIS FEATURE.
WITH DEEP LOW TO MID LVL COLD ADVCN INCREASING ACROSS THE REGION N
OF DOWNEAST AREAS ON MON AS THE UPPER LOW CROSSES THE REGION...PRECIP
NWRD OF THE COAST WILL BE MAINLY JUST SCT SN SHWRS AS SFC WINDS
BACK FROM THE NNE TO NW...KEEPING ANY LLVL ATLC MOISTURE IN THE
VCNTY OF THE NORLUN TROF. HI TEMPS MON WILL BE AOB NORMAL WITH
LLVL COLD ADVCN AFT RELATIVELY MILD OVRNGT LOWS SUN NGT DUE TO
INCREASING CLD CVR. MON NGT WILL BE MSLY CLDY WITH FLURRIES AND
SCT SN SHWRS MSLY ACROSS THE N HLF OF THE FA AS WEAK LLVL WARM
OCCLUSION PIVOTS SWRD TOWARD THE REGION FROM ERN QB.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
TEMPS LOOK TO BE A LITTLE MILDER BY LATE TUE FOLLOWING THE PASSAGE
OF A WEAK WARM OCCLUSION FROM NW TO SE ACROSS THE REGION WITH
CLDNSS AND SCT SN SHWRS SPCLY ACROSS THE NW. GUSTY NW WINDS TUE
WILL MASK ANY IMPROVEMENT IN HI TEMPS TUE. WINDS CONT INTO THE NGT
TUE NGT AS SOME CLRG IS XPCTD BY LATE TUE NGT. WED LOOKS TO BE
CONTD BRISK AND SEASONABLY COLD UNDER PTLY TO MSLY SUNNY SKIES.
AFT SOME INCREASE IN CLDNSS WED NGT...THU AND FRI LOOK TO BE
UNSETTLED WITH PERIODIC CLDNSS AND OCNL LGT SN SHWRS DUE THE
PASSAGE OD SEVERAL WEAK/WVS TRACKING EWRD OVR THE REGION FROM
CNTRL CAN/QB. THERE WILL BE LESS THAN THE NORMAL DIURNAL SPREAD
BETWEEN DYTM HI TEMPS AND NGT TM LOWS THU AND FRI DUE TO THIS CLD
CVR...WITH SEASONAL DAY TM HI TEMPS AND SOMEWHAT MILDER OVRNGT
LOWS.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL
TERMINALS THIS MORNING, BUT THEY WILL DROP TO IFR DURING THE
AFTERNOON AS SNOW SPREADS ACROSS THE REGION. KBGR AND KBHB WILL
SEE THE HEAVIEST SNOW, WITH FREEZING RAIN AND SLEET LIKELY TO MIX
IN AT KBHB DURING THE AFTERNOON. PRECIPITATION WILL COME TO AN END
AT THE SOUTHERN TERMINALS AFTER 06Z, WITH CEILINGS LIFTING TO
MVFR. HOWEVER, SNOW SHOWERS AND IFR CONDITIONS WILL CONTINUE
THROUGH 12Z SUN AT THE NORTHERN SITES.
SHORT TO LONG TERM: MSLY MVFR CLGS N AND VFR CLGS DOWNEAST SITES
THRU TUE...WITH IFR CLGS/VSBYS POSSIBLE MON WITH A PD OF SNFL.
THEN ALL SITES SHOULD BE VFR WED.
&&
.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TODAY.
STRENGTHENING LOW PRESSURE WILL PASS TO THE SOUTH OF THE WATERS,
RESULTING IN INCREASING WINDS AND SEAS. A FEW GUSTS TO AROUND 35 KT
WILL BE POSSIBLE THIS AFTERNOON, BUT EXPECT CONDITIONS WILL RAPIDLY
IMPROVE THROUGH THE EVENING HOURS AS THE LOW PULLS INTO THE
MARITIMES.
SHORT TO LONG TERM: BELOW TO MARGINAL SCA CONDITIONS ARE MSLY
XPCTD...WITH A PD OF STRONG SCA CONDITIONS XPCTD MON NGT INTO
WED...WITH POTENTIAL GALE FORCE GUSTS POSSIBLE AT TMS. KEPT CLOSE
TO WW3 WV GUIDANCE FOR FCST WV HTS AND CAPPED MAX WIN GUSTS FOR
NOW TO LESS THAN 32 KT...BUT MAX WIND GUSTS MAY BE RAISED IF THE
POTENTIAL OF GALE FORCE WINDS INCREASE WITH FUTURE FCST UPDATES.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR MEZ005-006-
010-011-015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ050>052.
&&
NEAR TERM...HEWITTHazardous weather outlook, Jan 16, 3:07 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 307 AM EST SAT JAN 16 2016 MEZ005-006-010-011-015>017-029>032-170815- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 307 AM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001>004-170815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- 307 AM EST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE...NORTH CENTRAL MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-170815- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 307 AM EST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 16, 10:00 AM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1000 AM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM FREEZING RAIN 2 ENE MARSHFIELD 44.75N 67.44W
01/16/2016 M0.10 INCH WASHINGTON ME TRAINED SPOTTER
CHANGED TO SLEET
&&
EVENT NUMBER CAR1600169
FMKLocal storm report, Jan 16, 10:47 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1047 AM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM FREEZING RAIN 1 SW EAST MACHIAS 44.73N 67.40W
01/16/2016 E0.10 INCH WASHINGTON ME TRAINED SPOTTER
CHANGED TO SNOW
&&
EVENT NUMBER CAR1600170
FMKLocal storm report, Jan 16, 11:20 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1120 AM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FREEZING RAIN EAST SURRY 44.49N 68.46W
01/16/2016 M0.10 INCH HANCOCK ME COOP/RIVER
MODERATE TO HEAVY SNOW
1100 AM FREEZING RAIN 1 W ROQUE BLUFFS 44.61N 67.49W
01/16/2016 E0.25 INCH WASHINGTON ME TRAINED SPOTTER
CHANGED TO SNOW
&&
EVENT NUMBER CAR1600171
EVENT NUMBER CAR1600172
FMKLocal storm report, Jan 16, 11:32 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1132 AM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FREEZING RAIN BROOKLIN 44.27N 68.57W
01/16/2016 E0.20 INCH HANCOCK ME TRAINED SPOTTER
1130 AM SNOW BROOKLIN 44.27N 68.57W
01/16/2016 M1.7 INCH HANCOCK ME TRAINED SPOTTER
MODERATE SNOW
&&
EVENT NUMBER CAR1600173
EVENT NUMBER CAR1600174
FMKSpecial weather statement, Jan 16, 11:58 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1158 AM EST SAT JAN 16 2016
MEZ015>017-029-030-161815-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL
WASHINGTON-SOUTHERN PENOBSCOT-
1158 AM EST SAT JAN 16 2016
...AN AREA OF HEAVY SNOW WILL AFFECT CENTRAL WASHINGTON...CENTRAL
HANCOCK AND SOUTHERN PENOBSCOT COUNTIES...
AN AREA OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM NEAR PEMBROKE
TO NEAR DEER ISLE...AND MOVING NORTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...BUCKSPORT...CALAIS...BLUE HILL...CHERRYFIELD...DEDHAM...
STEUBEN...HARRINGTON...PERRY...PEMBROKE...PRINCETON...JONESBORO...
COLUMBIA FALLS...VERONA ISLAND...COLUMBIA...MEDDYBEMPS...DEBLOIS...
PENOBSCOT TOWNSHIP...CENTERVILLE AND HANCOCK.
* VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER MILE IN
THIS AREA OF HEAVY SNOW.
* SUDDEN AND BRIEF SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
POSSIBLE IN THIS AREA OF HEAVY SNOW.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4443 6814 4445 6813 4445 6812 4447 6810
4453 6832 4429 6842 4430 6846 4443 6837
4441 6839 4450 6849 4449 6850 4422 6855
4424 6857 4459 6881 4528 6748 4513 6735
4517 6717 4494 6711
TIME...MOT...LOC 1657Z 144DEG 28KT 4495 6727 4427 6863
HEWITTLocal storm report, Jan 16, 12:38 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1238 PM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW BROOKSVILLE 44.35N 68.68W
01/16/2016 E1.0 INCH HANCOCK ME PUBLIC
1200 PM SNOW ELLSWORTH 44.54N 68.42W
01/16/2016 M2.0 INCH HANCOCK ME PUBLIC
2 INCHES PAST HOUR
1210 PM SNOW LAMOINE 44.45N 68.29W
01/16/2016 M2.0 INCH HANCOCK ME PUBLIC
1210 PM SNOW BANGOR 44.80N 68.78W
01/16/2016 M2.5 INCH PENOBSCOT ME PUBLIC
1220 PM SNOW CHERRYFIELD 44.61N 67.93W
01/16/2016 E3.0 INCH WASHINGTON ME PUBLIC
1230 PM SNOW DEER ISLE 44.22N 68.68W
01/16/2016 M3.8 INCH HANCOCK ME PUBLIC
&&
EVENT NUMBER CAR1600175
EVENT NUMBER CAR1600176
EVENT NUMBER CAR1600177
EVENT NUMBER CAR1600178
EVENT NUMBER CAR1600179
EVENT NUMBER CAR1600180
FMKThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 11:58 AM EST | Special Weather Statement | CAR | Hancock, Washington | 77 min |
| Jan 16, 6:48 PM EST | Small Craft Advisory for Hazardous Seas | CAR | 26 hr |
Nearby
Winter Storm Warnings in Maine, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.